MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145042P
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Hyperkalemia (4824)
Date of Event 03/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the surgical insertion of the catheter worked well.The surgeon tested the catheter, and everything was fine.The dialysis patient with a permanent left-side jugular catheter then went to the home hospital, where they put on a competitor's stabilization device for the catheter.It cut a small hole in the silicone extension, and the stabilization device did not fit in the catheter's silicone extensions.There was a leak at the junction of the extension tube and the bifurcate.When connected, the nurse started by aspirating out the catheter lock that was in the catheter.During aspiration, air was mixed with the catheter lock.Connecting a new syringe: now only blood and no air aspirate.On closer inspection, a small hole was seen¿damage to the venous stump.By stroking a sterile glove over the area, traces of blood were seen on the glove but no visible leakage beyond it.Chlorhexidine alcohol fresenius kabi cutaneous solution 5 mg/ml was the cleaning agent used on the device.Tego was not utilized, and there was no luer adapter issue.The insertion site was treated with chlorhexidine alcohol fresenius kabi cutaneous solution 5 mg/ml prior to product placement.The cleaning agents were allowed to dry thoroughly prior to applying ointment(s) to the area.Other product was being utilized with the device at home hospital, where they put on a competitor's stabilization device for the catheter statlock.There was nothing unusual observed on the device prior to use.Insertion of the dialysis catheter took place at the home hospital and received dialysis treatment at a hospital close to home.The clamps were moved to a new location after each treatment.The product was replaced with a new device to resolve the issue.The patient did not experience air embolism.The patient was placed flat in the dialysis chair and continuously monitored by the nurse.A nephrologist at the other hospital was immediately contacted.10 ml (milliliters) of nacl (sodium chloride) and a new catheter lock were inserted as instructed by the nephrologist.An anesthetist at the home hospital was summoned.Sterile drapes were placed under the exit site to prevent air from entering the patient.Fixed and packed sterile.Ambulance flights were ordered for transfer to the other hospital.Serum potassium control was taken since the patient had not had dialysis since 3 days ago.After a prescription from the doctor, the patient received 5 mg (milligrams) of lokelma (powder), as the patient's serum potassium measured 5.5.The patient was transferred to the other hospital, and the catheter was removed or discontinued.There was no blood loss.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted that there was a cut in the venous extension tube where it met the venous y-hub.The placement of the cut suggested it was created by clamping the tubing too close to the y-hub.Clamping the extension tube close to the luer adapter or hub can cause excess stress on the extension tubing which can lead to breaks/leaks in the tubing where it connects to the luer adapter.It was reported that there was a leak or hole on the extension tube at or near the bifurcate/hub.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: clamping repeatedly on the same spot could weaken the tubing and clamping near the adapter and hub should be avoided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19117464
Report Number1282497-2024-00046
Device Sequence Number7652192
Product Code MSD
UDI-Device Identifier10884521158054
UDI-Public10884521158054
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145042P
Device Catalogue Number8888145042P
Device Lot Number2232700169
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age33 YR
Patient SexMale
Patient Weight72 KG